Tetracycline-induced bile duct paucity and prolonged cholestasis.

Hunt CM, Washington K
Gastroenterology. 1994 107 (6): 1844-7

PMID: 7958700 · DOI:10.1016/0016-5085(94)90830-3

Acute self-limited liver disease has been associated with tetracycline use. However, severe prolonged cholestatic hepatitis and bile duct paucity have not been previously attributed to tetracyclines. Hepatitis, characterized by prolonged jaundice, severe pruritus, and moderate increased transaminase values, occurred within 2 months of ingesting tetracyclines in two female patients. Serum bilirubin levels normalized 12 and 34 months after tetracycline ingestion. Liver histology revealed bile duct paucity, severe cholestasis, and minimal necrosis and inflammation. Tetracyclines may infrequently induce bile duct paucity and prolonged, severe, and reversible cholestasis.

MeSH Terms (10)

Adult Bile Ducts Chemical and Drug Induced Liver Injury Cholestasis Female Humans Liver Middle Aged Necrosis Tetracycline

Connections (1)

This publication is referenced by other Labnodes entities:

Links